Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 15, 2008, 3:58 AM CDT for 4 counties in Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2008, 3:58 AM CDT (08:58 UTC)
- Expired
- May 15, 2008, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 107 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:20 AM CDT | FLASH FLOOD | 12 Sw Hollandale, MS | SEVERAL ROADS FLOODED IN THE GLEN ALLEN COMMUNITY. |
| May 15, 4:35 AM CDT | FLASH FLOOD | Belzoni, MS | SEVERAL STREETS ARE FLOODED. PUMPS HAVE BEEN TURNED ON TO RELIEVE THE FLOODING. |
| May 15, 5:35 AM CDT | FLASH FLOOD | Rolling Fork, MS | SEVERAL STREETS ARE FLOODED WITH SOME HOMES NOW TAKING IN WATER. |
| May 15, 5:55 AM CDT | FLASH FLOOD | Belzoni, MS | MORE STREETS AND RDS FLOODED AROUND BELZONI. SEVERAL RDS ARE NOW CLOSED DUE TO THE HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 645 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 258 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
462
WGUS54 KJAN 150900
FFWJAN
MSC053-055-125-151-151200-
/O.NEW.KJAN.FF.W.0025.080515T0858Z-080515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BELZONI...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF ROLLING FORK...
* UNTIL 700 AM CDT
* AT 358 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLOVE...
ESTILL AND ISOLA
NATIONAL WEATHER SERVICE RADAR HAS ESTIMATED THAT BETWEEN 2 AND 3
INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA SINCE 2
AM. MORE THUNDERSTORMS WILL MOVE INTO THE WARNED AREA OVER THE NEXT
2 HOURS AND ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3323 9032 3314 9036 3310 9042 3302 9037
3302 9044 3294 9046 3292 9065 3284 9078
3277 9114 3297 9108 3298 9118 3302 9117
3327 9104 3328 9047
TIME...MOT...LOC 0858Z 180DEG 0KT 3315 9072
$$
CME1 follow-up statement
000
WGUS74 KJAN 151022
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 AM CDT THU MAY 15 2008
MSC053-055-125-151-151200-
/O.CON.KJAN.FF.W.0025.000000T0000Z-080515T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-ISSAQUENA MS-
518 AM CDT THU MAY 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
ISSAQUENA...SHARKEY...HUMPHREYS AND WASHINGTON COUNTIES...
AT 515 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT A
CLUSTER OF THUNDERSTORMS CONTINUE TO PRODUCE FLASH FLOODING OVER
PORTIONS OF SOUTHERN WASHINGTON AND A LARGE PORTION OF HUMPHREYS
COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DARLOVE...
ESTILL...AVON...ISOLA...HOLLANDALE AND BELZONI
SINCE 11 PM...3 TO 4 INCHES OF RAIN HAS FALLEN. MORE HEAVY RAIN AND
THUNDERSTORMS WILL MOVE INTO THE AREA AND ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.
LAT...LON 3323 9032 3314 9036 3310 9042 3302 9037
3302 9044 3294 9046 3292 9065 3284 9078
3277 9114 3297 9108 3298 9118 3302 9117
3327 9104 3328 9047
TIME...MOT...LOC 1018Z 180DEG 0KT 3315 9072
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:10 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, May 14, 10:10 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT WED MAY 14 2008
.UPDATE...CONVECTION IS FIRING BACK UP ACROSS THE WESTERN PORTIONS
OF THE CWA WITH MORE GUSTO (AND MORE QUICKLY) THAN I HAD PREVIOUSLY
ANTICIPATED. SUBSIDENT HOLE IN THE WAKE OF CENTRAL GULF COAST MCV
IS NOW ONLY KEEPING PRECIP DEVELOPMENT AT BAY OVER CENTRAL AND
EASTERN ZONES...AND MAIN MOISTURE ADVECTION AXIS RUNNING JUST WEST
OF THE AXIS OF THE MS RIVER IS BECOMING A DOMINANT FORCE. AS
PREVIOUSLY MENTIONED...MODELS HAVE BEEN SO SUSPECT IN THIS PATTERN
THAT THEIR QPF OUTPUT IS HARD TO PUT MUCH FAITH IN. HOWEVER...THEIR
REPRESENTATION OF MASS FIELDS HAS NOT BEEN TOO BAD. TAKING THIS INTO
ACCOUNT...ALONG WITH OBSERVED PRECIP...MAKES IT LOOKS LIKE
DEVELOPING CONVECTION IN THIS MOIST AXIS COULD BE A BIG PLAYER IN AT
LEAST WESTERN ZONES TONIGHT (WITH PERHAPS SOME SORT OF MCS
CONGEALING NEARBY IN A FEW HOURS). STILL THINK BIGGER AND MORE
POTENT MCS NOW DEVELOPING OUT IN EAST TX COULD BE A LARGER DEAL FOR
THE VICINITY LATE TONIGHT/EARLY THURSDAY...BUT THIS CONVECTIVE
SYSTEM IS MOVING TOWARD THE GULF COAST AND MAY PUT ITS HEAVIEST
PRECIP LARGELY SOUTH OF HERE.
SO...FORECAST UPDATED TO INCREASE POPS LATE THIS EVENING AND
OVERNIGHT IN MAINLY CENTRAL AND WESTERN AREAS. FLASH FLOOD WATCH
ALSO RESENT TO HIGHLIGHT HEAVY RAIN THREAT FOR MAINLY AREAS ALONG
AND WEST OF THE NATCHEZ TRACE CORRIDOR TONIGHT. AREA SOUNDINGS
TONIGHT REVEAL LAPSE RATES THAT ARE RATHER TAME SO SEVERE RISK IS
NOT TERRIBLY HIGH...ALTHOUGH AT LEAST STRAY SEVERE ACTIVITY THROUGH
THE NIGHT IS DEFINITELY POSSIBLE. /BB/
&&
.PREVIOUS DISCUSSION...
PREVIOUS UPDATE (753 PM)...
FIRST OFF...WE HAVE CANCELED TORNADO WATCH NUMBER 321 FOR ALL
COUNTIES IN OUR SOUTHERN ZONES (WHERE IT WAS IN EFFECT INITIALLY).
SEEMS THAT RAPIDLY DEVELOPING CONVECTIVE COMPLEX HEADED SOUTHEAST
ACROSS SE LA AND INTO COASTAL MS HAS BECOME THE CENTER OF MOISTURE
TRANSPORT IN THE REGION AND SUBSIDENCE IN THE WAKE OF THE FEATURE IS
NOT CONDUCIVE FOR POWERFUL REGENERATION OF CONVECTION.
ALL MODELS DID A MISERABLE JOB PREDICTING THE DEVELOPMENT OF AN
ORGANIZED COMPLEX OF CONVECTION IN THIS LOCATION OF THE GULF COAST
TODAY. THIS EVOLUTION OF ACTUAL EVENTS WORKED TO LIMIT RAINFALL
ACROSS MANY AREAS OF THE CWA TODAY AND HAS ALSO SWEPT THE LOWER MS
VALLEY AT LEAST TEMPORARILY CLEAN OF ORGANIZED CONVECTION THIS
EVENING. REGIONAL RADARS HAVE RECENTLY BEGUN TO SHOW ISOLATED
SHOWERS AND EMBEDDED STORMS BEGINNING TO POP BACK UP ON THE NORTHERN
AND SOUTHERN FRINGES OF THE CWA...NEAR RESIDUAL BOUNDARIES...BUT I
REALLY DO NOT ANTICIPATE ANY OF THIS STUFF TO BECOME A MAJOR DEAL
THIS EVENING.
NEXT ROUND OF UPSTREAM CONVECTION IS REALLY TAKING OFF OUT IN TEXAS
AND THIS ACTIVITY WILL LIKELY CONGEAL INTO A CONVECTIVE CLUSTER THAT
HEADS AT THE ARKLAMISS LATE TONIGHT. PREDICTING THE EXACT MOVEMENT
OF EXPECTED CONVECTIVE COMPLEX IS DIFFICULT BECAUSE THERE ARE A FEW
BOUNDARIES TO CHOOSE FROM FOR WHICH A CONVECTIVE COMPLEX COULD RIDE
UPON. CONFIDENCE IS FAIRLY HIGH AT LEAST A LARGE SECTION OF WESTERN
ZONES SHOULD BE IMPACTED BY AN ASSOCIATED HEAVY RAIN AND STRONG
STORM THREAT BEFORE SUNRISE.
FORECAST HAS BEEN ADJUSTED FOR TONIGHT TO REFLECT ABOVE THINKING.
FLASH FLOOD WATCH WILL BE KEPT GOING IN ALL AREAS...DESPITE
CONSIDERABLE FORECAST CHANGES. TIMING DISCREPANCIES ARE PAR FOR THE
COURSE IN THIS SORT OF MCS TRAIN WEATHER PATTERN...BUT THE
POTENTIAL FOR TORRENTIAL RAINFALL WILL REMAIN OVER US UNTIL A COLD
FRONT PUSHES TROPICAL JUICE SOUTH OF THE REGION LATER ON THURSDAY.
/BB/
PREVIOUS SHORT TERM DISCUSSION (4 PM)...
THE BIG WEATHER STORY IN THE SHORT TERM IS THE POTENTIAL FOR
FLOODING RAINFALL AND SEVERE THUNDERSTORMS TONIGHT AND THURSDAY. THE
PICTURE FOR TONIGHT IS MORE HAZY THAN USUAL DUE TO VERY LOW LEVELS
OF CONFIDENCE IN THE EVOLUTION OF POSSIBLE SHORTWAVES THAT WILL LIFT
INTO THE REGION OVERNIGHT AND THE EVENTUAL PROGRESSION OF A WARM
FRONT THAT REMAINS STALLED OVER SWRN ZONES. THE FRONT MAY REMAIN
STALLED OVER SRN AREAS OVERNIGHT DUE TO THE POCKET OF COOLER AIR
PRODUCED EARLIER BY WIDESPREAD PRECIP OVER NWRN ZONES.
HOWEVER...WIDESPREAD EVENING PRECIP OVER SRN ZONES MAY EVEN THE
PLAYING FIELD A LITTLE MORE AND ALLOW THE BOUNDARY TO DRIFT NWD PER
THE MODEL CONSENSUS...SHIFTING THE FOCUS FOR HEAVIER RAINFALL INTO
CENTRAL AND NRN ZONES TONIGHT. SATELLITE PIX SHOW ANOTHER IMPULSE
DEVELOPING OVER SRN TX...INCREASING THE ODDS THAT ANOTHER COMPLEX
WILL LIFT INTO THE FORECAST AREA OVERNIGHT. ALTHOUGH MODEL
CONFIDENCE IS LOW...HAVE PLACED A LITTLE MORE CONFIDENCE IN THE
LOCAL WRF MODEL THAT PLACES THE RAINFALL MAX ALONG THE AREA ALONG
AND NORTH OF THE I-20 CORRIDOR TONIGHT. CONSIDERING THE POSSIBILITY
THAT THE BAND OF MAX RAINFALL MAY DEVELOP FARTHER NORTH...PER THE
MODEL SOLUTION...AND THE FACT THAT HEALTHY CONVECTION WILL OCCUR
OVER SRN ZONES THROUGH THE EARLY EVENING...WILL LEAVE THE FLOOD
WATCH AS IS...COVERING THE WHOLE FORECAST AREA.
THE RISK OF SEVERE STORMS WILL BE HIGHEST ALONG AND S OF I-20 THIS
EVENING. THE AIR MASS REMAINS MOST UNSTABLE IN THAT AREA. AREAS
ALONG AND SOUTH OF THE BOUNDARY WILL HAVE THE BETTER CHANCE TO
BECOME SURFACE BASED AND STRONGER SHEAR WILL BE POSSIBLE IN THE
VICINITY OF THE BOUNDARY. THE RISK OF SEVERE STORMS WILL EXTEND OVER
A LARGER AREA TOMORROW AS MOISTURE CONTINUES TO POOL AHEAD OF THE
APPROACHING COLD FRONT. DEEPER SHEAR WILL BE DECREASED AS LOW LEVEL
FLOW VEERS TOMORROW BUT THE AIR MASS WILL BE UNSTABLE ENOUGH SO THAT
INSOLATION AND THE APPROACH OF THE BOUNDARY WILL BE SUFFICIENT TO
KEEP A RISK OF SEVERE CONVECTION.
PREVIOUS LONG TERM (4 PM)...THE FRONT IS EXPECTED TO BE OVER CENTRAL
PORTIONS OF THE CWFA BY THURSDAY EVENING AND GRADUALLY MOVE THROUGH
THE AREA DURING THE EVENING AND OVERNIGHT HOURS. THE POTENTIAL FOR
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS
FOR AREAS MAINLY SOUTH OF INTERSTATE 20...BUT SHOULD BEGIN TO DIE
DOWN AND MOVE OUT OF THE AREA BY THE OVERNIGHT PERIOD. INSTABILITY
AND THE BEST SUPPORT SHOULD BEGIN TO DIE DOWN BY THIS TIME. THE MAIN
CHANGES MADE FOR THURSDAY NIGHT WAS TO RAISE POPS IN THE SOUTHEAST.
HAVE REMAINED WITH GUI ELSEWHERE SINCE IT IS MORE UNCERTAIN FOR
THESE AREAS HOW FAR SOUTHEAST THE BOUNDARY WILL BE AT THIS POINT.
THE FRONT AND ASSOCIATED SHOWERS SHOULD FINALLY MOVE SOUTHEAST OUT
OF THE CWFA FRIDAY MORNING.
AFTER THE BOUNDARY MOVES THROUGH FRIDAY...HIGH PRESSURE WILL BECOME
CENTERED TO OUR WEST UNDER NWLY FLOW ALOFT. THIS WILL KEEP THE AREA
RATHER DRY FOR FRIDAY AFTERNOON AND THROUGH THE WEEKEND.
TEMPERATURES DURING THIS TIME WILL BECOME CLOSER TO CLIMATOLOGY.
SUNDAY THERE WILL BE A WEAK UPPER DISTURBANCE TO MOVE THROUGH THE
REGION. BUT THIS IS NOT EXPECTED TO BRING MUCH EFFECT TO THE
ARKLAMISS REGION OTHER THAN AN INCREASE IN CLOUD COVER. BEYOND
SUNDAY THE AREA WILL SEE A COUPLE MORE WEAK DISTURBANCES MOVE
THROUGH. THERE IS STILL UNCERTAINTY BETWEEN MODELS WITH THESE
DISTURBANCES SO HAVE NOT MADE ANY CHANGES AT THIS TIME TO THE
EXTENDED PORTION OF THE FORECAST. THE EXTENDED PORTION OF THE
PREVIOUS DISCUSSION IS ATTACHED. /14/
WEAK SOUTHERLY FLOW WILL RETURN TO THE AREA ON MONDAY. ANOTHER
UPPER LEVEL TROUGH WILL THEN SWING ACROSS TEXAS AND INTO THE LOWER
MISSISSIPPI RIVER VALLEY LATE MONDAY NIGHT INTO TUESDAY. THIS WILL
AGAIN PUSH A WEAK COLD FRONT SOUTHEASTWARD INTO AND THROUGH THE
FORECAST AREA ON TUESDAY ALLOWING SOME SMALL RAIN CHANCES TO RETURN
TO THE ENTIRE AREA.
ONCE THE FRONT PUSHES THROUGH TUESDAY NIGHT...RAIN CHANCES WILL COME
TO AN END AND HIGH PRESSURE WILL BUILD BACK INTO THE FORECAST AREA
TUESDAY NIGHT INTO WEDNESDAY. /19/
&&
.AVIATION...SHOWERS AND THUNDERSTORMS ARE REDEVELOPING THIS EVENING
WEST OF INTERSTATE 55...AND WILL CONTINUE TO INCREASE AND SPREAD
ACROSS AREAS ALONG AND WEST OF THE NATCHEZ TRACE CORRIDOR THROUGH
THE OVERNIGHT. EXPECT ANY STORMS TO HAVE POTENTIAL TO CONTAIN
TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WINDS. AWAY FROM
PRECIPITATION CONDITIONS WILL BE LARGE IFR TO MVFR THROUGH A COMBO
OF LOW CLOUDS AND CEILINGS. EXPECT AREAS OF RAIN AND EMBEDDED STORMS
TO BE RATHER WIDESPREAD ACROSS THE REGION THROUGH AT LEAST THE FIRST
HALF OF THE DAY TOMORROW. CONDITIONS WILL GRADUALLY IMPROVE FROM
NORTH TO SOUTH LATE TOMORROW AS A COLD FRONT SLOWLY SINKS SOUTH
THROUGH THE ARKLAMISS. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 81 64 75 / 63 88 66 12
MERIDIAN 65 81 65 76 / 42 80 74 23
VICKSBURG 66 80 60 76 / 88 73 60 9
HATTIESBURG 68 83 69 81 / 37 71 65 32
NATCHEZ 67 81 62 76 / 76 90 53 15
GREENVILLE 65 77 57 73 / 99 64 41 8
GREENWOOD 65 80 58 73 / 89 67 46 8
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ018-019-
025>066-072>074.
LA...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR ARZ074-075.
&&
50Hazardous weather outlook, May 14, 3:25 PM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT WED MAY 14 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 152030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 325 PM CDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY PERIODS OF HEAVY RAINFALL WILL OCCUR OVER MUCH OF THE FORECAST AREA TONIGHT AND EARLY THURSDAY. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF THE I-20 CORRIDOR OVERNIGHT INTO THURSDAY MORNING. HOWEVER PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR OVER AREAS SOUTH OF I-20 THIS AFTERNOON AND EVENING. FLOODING OF STREETS AND LOW LYING AREAS WILL BE POSSIBLE TONIGHT AND EARLY THURSDAY. ADDITIONAL RAINFALL AMOUNTS FROM 2 TO 5 INCHES WILL BE POSSIBLE THROUGH THURSDAY MORNING WITH LOCALLY HIGHER AMOUNTS. ESTIMATED RAINFALL AMOUNTS FROM 3 TO 5 INCHES HAVE FALLEN OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA OVER THE PAST 24 HOURS. THE NEXT IN A SERIES OF WEATHER DISTURBANCES WILL LIFT INTO THE FORECAST AREA TONIGHT. ABUNDANT MOISTURE CURRENTLY IN PLACE WILL BE MORE THAN SUFFICIENT TO FUEL STRONG...POSSIBLY SEVERE STORMS...THAT WILL HAVE THE POTENTIAL TO DUMP HEAVY AMOUNTS OF RAINFALL. IN ADDITION...A FRONT THAT HAS STALLED OVER SOUTHWESTERN ZONES WILL PROVIDE ADDED LIFT TO INCREASE THE RISK OF HEAVY RAINFALL IN THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT... MAINLY ALONG AND SOUTH OF INTERSTATE 20 WHERE THE AIR MASS WILL BE MOST UNSTABLE AND THE FRONT WILL PROVIDE ADDITIONAL WIND SHEAR FOR SEVERE STORM DEVELOPMENT. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER A FEW TORNADOES CAN NOT BE RULED OUT. THE RISK OF SEVERE THUNDERSTORMS WILL INCREASE TOMORROW WHEN THE COLD FRONT MOVES INTO THE REGION. THE MOIST AND UNSTABLE AIR MASS THAT HAS POOLED OVER THE REGION WILL CONTINUE TOMORROW AND THE EFFECTS OF AFTERNOON HEATING AND THE APPROACH OF THE FRONT WILL RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS...ESPECIALLY TOMORROW AFTERNOON. LARGE HAIL...DAMAGING WIND AND TORNADOES WILL BE A POSSIBILITY WITH SEVERE STORMS TOMORROW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE POTENTIAL FOR HEAVY RAINFALL AND SEVERE THUNDERSTORMS WILL CONTINUE INTO THURSDAY EVENING...PRIMARILY FOR AREAS SOUTH OF THE INTERSTATE 20 CORRIDOR. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE TO DECREASE AND WILL END AT MOST LOCATIONS BY THE LATE EVENING HOURS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW FOR FRIDAY THROUGH NEXT TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03/CAW
In the hours before
Local storm report, May 15, 3:12 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
312 AM CDT THU MAY 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM LIGHTNING STAR 32.09N 90.05W
05/15/2008 RANKIN MS AMATEUR RADIO
HOUSE STRUCK BY LIGHTNING...SOME ELECTRICAL DAMAGE TO THE
HOME.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 4:28 AM CDT | Flash Flood Warning | JAN | Holmes, Yazoo | 5 hr |
| May 15, 6:30 AM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| May 15, 6:46 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 59 min |
| May 15, 6:58 AM CDT | Flash Flood Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 3 hr |
| May 15, 7:33 AM CDT | Flash Flood Warning | JAN | Hinds, Issaquena, Sharkey, Warren, Yazoo | 117 min |
| May 15, 8:09 AM CDT | Flash Flood Warning | JAN | Scott, Smith | 2 hr |
| May 15, 8:27 AM CDT | Wind Advisory | JAN | Attala, Carroll, Claiborne, Copiah, Grenada, Hinds and 17 more | 3 hr |
| May 15, 9:03 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 57 min |
| May 15, 9:14 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 2 hr |
| May 15, 9:29 AM CDT | Flash Flood Warning | JAN | Attala, Hinds, Holmes, Humphreys, Madison, Rankin and 1 more | 91 min |
| May 15, 9:41 AM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 49 min |
| May 15, 9:58 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 102 min |
| May 15, 10:02 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| May 15, 10:28 AM CDT | Flash Flood Warning | JAN | Leake, Scott, Smith | 72 min |
| May 15, 10:46 AM CDT | Flash Flood Warning | JAN | Jones | 55 min |
| May 15, 11:06 AM CDT | River Flood Warning | JAN | Sharkey | 11 hr |
| May 15, 11:09 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 66 min |
| May 15, 3:17 PM CDT | River Flood Warning | JAN | Yazoo | 4 days |
| May 15, 3:29 PM CDT | River Flood Warning | JAN | Simpson | 66 hr |
| May 15, 3:32 PM CDT | River Flood Warning | JAN | Madison, Yazoo | 5 days |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.